Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Mental Health

Switching from Lexapro to Remeron

08/12/2008

Question:

I suffer from anxiety/ocd/depression. I have been on Lexapro 10 MG for approximately 1 year. Recently I have had an increase in my anxiety levels and my doctor increased my Lexapro to 20 MG. That was one week ago. The side effects of the increase (vivid dreams/nightmares and lack of libido/erectile issues) were too much to handle. So we decided to switch to Remeron which has less side effects. My doctor says because both work on Serotonin i shouldn`t have any problem stoppping the Lexapro and starting the Remeron without any withdrawals from the Lexapro. Is this true? Should i expect withdrawal symptoms from stopping the Lexapro cold turkey?

Answer:

Your physician is likely to be correct, but I usually  consider a more conservative measure of tapering the Lexapro (possible over a week period)  while you initiate the Remeron if your clinical condition can allow for this slower process.  This decreases any potential difficulties.

For more information:

Go to the Mental Health health topic, where you can:

Response by:

Nicholas A Votolato, RPh BCPP Nicholas A Votolato, RPh BCPP
Formerly:
Introductory Clinicxal Psychopharamcology
Advanced Clinical Psychopharmacology
Clinical Pharmacokinetics
Clinical Therapetics
College of Medicine
The Ohio State University